Alert archive / Maryland / Areal Flood Warnings in 2011

Areal Flood Warning 55, NWS Philadelphia/Mount Holly

August 28, 2011Caroline County, Queen Anne's County, Talbot County, Maryland; Kent County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 28, 2011, 7:07 AM EDT for Caroline County, Queen Anne's County, Talbot County, Maryland; Kent County, Sussex County, Delaware. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2011, 7:07 AM EDT (11:07 UTC)
Expired
Aug 28, 2011, 7:00 PM EDT
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 46 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 7:30 AM EDTFLOODSmyrna, DESMYRNA RIVER FLOODED ONTO RT 13.
Aug 28, 11:17 AM EDTFLOODKenton, DEFLOODING REPORTED KENTON AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 11.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WGUS41 KPHI 281107
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
707 AM EDT SUN AUG 28 2011

DEC001-005-MDC011-035-041-282300-
/O.NEW.KPHI.FA.W.0055.110828T1107Z-110828T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-SUSSEX DE-
707 AM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  KENT COUNTY IN CENTRAL DELAWARE...
  CAROLINE COUNTY IN EASTERN MARYLAND...
  QUEEN ANNE'S COUNTY IN NORTHEAST MARYLAND...
  TALBOT COUNTY IN EASTERN MARYLAND...
  SUSSEX COUNTY IN SOUTHERN DELAWARE...

* UNTIL 700 PM EDT SUNDAY

* AT 659 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO  
  SHOW LIGHT RAIN OVER THE DELMARVA PENINSULA FROM HURRICANE IRENE.  
  WHILE THE HEAVIEST RAIN HAS MOVED TO THE NORTH OF THE AREA...      
  REPORTS INDICATE THAT SOME LOCATIONS HAVE RECEIVED OVER 11 INCHES  
  OF RAIN SINCE YESTERDAY. RUNOFF FROM THIS EXTREME RAINFALL WILL    
  CONTINUE THROUGHOUT THE DAY TODAY WITH WIDESPREAD FLOODING OF      
  SMALL CREEKS AND STREAMS. THIS IS A VERY SERIOUS FLOOD SITUATION. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVER...   
  GEORGETOWN...EASTON AND CENTERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3846 7570 3865 7572 3869 7583 3867 7595
      3857 7606 3873 7626 3871 7627 3883 7630
      3882 7620 3893 7621 3890 7624 3891 7633
      3901 7634 3898 7621 3908 7617 3923 7592
      3935 7548 3907 7539 3846 7503

$$
MANNING

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 28, 5:35 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 28, 5:35 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 AM EDT SUN AUG 28 2011

.SYNOPSIS...
HURRICANE IRENE WILL TRACK NEARLY RIGHT ALONG THE COAST TODAY BEFORE
MOVING INTO NEW ENGLAND. AN AREA OF HIGH PRESSURE TO OUR WEST WILL
THEN BUILD INTO OUR REGION MONDAY AND DOMINATE OUR AREA THROUGH
THURSDAY. THIS HIGH THEN GRADUALLY SHIFTS TO OUR EAST FRIDAY AND
SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE TORNADO WATCH WAS ALLOWED TO EXPIRE AT 09Z AS THE OVERALL
CONVECTIVE THREAT WITHIN A BETTER LOW-LEVEL SHEARED ENVIRONMENT
IS SHIFTING NORTH INTO SOUTHERN NEW ENGLAND. THE COUNTIES ON THE
EASTERN SHORE OF MARYLAND IN A HURRICANE WARNING HAVE BEEN CHANGED
TO A TROPICAL STORM WARNING. NO OTHER CHANGES WERE MADE TO THE
WARNINGS ATTM AND IT APPEARS THAT HURRICANE FORCE WINDS ARE
BECOMING LESS LIKELY. HOWEVER, IT MUST BE STRESSED THAT GIVEN THE
SATURATED GROUND IT WILL NOT TAKE MUCH WIND TO KNOCK DOWN SOME
ADDITIONAL TREES. SOME FURTHER CHANGES TO THE HEADLINES WILL
LIKELY BE MADE THROUGH THE MORNING. WE DID LOWER THE WINDS SOME
BASED ON OBSERVATIONAL TRENDS AND ALSO CAPPED THE GUSTS AT A LOWER
SPEED.

A 09Z SURFACE ANALYSIS PLACED A STATIONARY FRONT FROM SOUTHERN
NEW ENGLAND DOWN ACROSS EASTERN PENNSYLVANIA TO NEAR THE COAST OF
VIRGINIA. THE CENTER OF HURRICANE IRENE WAS VERY NEAR THE COAST
OF ATLANTIC/OCEAN COUNTIES IN NEW JERSEY.

HURRICANE IRENE WILL MOVE BY THE CWA TODAY AND THE DAMAGE HAS
ALREADY BEEN DONE. THE SHIFT IS MORE TOWARD DANGEROUS FLOODING IN
MANY AREAS AND THIS WILL GET WORST GIVEN MORE RAIN TO FALL THIS
MORNING. BASED ON RADAR TRENDS, IT APPEARS THAT THE CENTER MAY SLIDE
RIGHT UP THE COAST OF NEW JERSEY. THE STRONG ONSHORE FLOW NORTH OF
THE CENTER APPEARS TO BE HELPING AIDE IN ENHANCED CONVERGENCE ON THE
WEST SIDE OF WHAT IS LEFT OF THE EYE. THERE MAY BE ENHANCED WINDS
WITH THIS FEATURE AS IT LIFTS NORTHWARD MAINLY ALONG THE COAST.
ELSEWHERE, THE WINDS WILL SHIFT TO THE NORTH AND THEN NORTHWEST AS
THE CENTER OF THE STORM MOVES NORTHWARD. THERE HAD BEEN SOMEWHAT OF
A LULL IN THE WINDS ACROSS MUCH OF THE AREA, HOWEVER WE MAY HAVE
ANOTHER SURGE AS THE CENTER SHIFTS NORTHWARD. THE STRONGER GUSTS ARE
SOMEWHAT TIED TO HEAVIER PERIODS OF RAIN WHERE THE RAINFALL RATES
HELP TO BRING DOWN THE STRONGER WINDS FROM ABOVE THE SURFACE. THE
RADAR DATA IS SHOWING 40 TO 50 KNOTS FROM 1,000 FEET TO 5,000 FEET.
THE MODEL GUIDANCE CONTINUES TO SHOW IMPRESSIVE 3-HOUR PRESSURE
RISES MOVING NORTH ACROSS MOST OF THE AREA. GIVEN THE PRESSURE
RISES, SOME OF THIS STRONGER WIND SHOULD MIX DOWN TO THE SURFACE.
THIS HAD BEEN OBSERVED EARLIER ACROSS EASTERN VIRGINIA AND
NORTHEASTERN NORTH CAROLINA WITH SEVERAL AREAS MEASURING GUSTS NEAR
50 KNOTS.

THE RAIN SHIELD ASSOCIATED WITH IRENE IS QUITE EXPANSIVE WITH SOME
ENHANCEMENT DUE TO UPSLOPING, OVERRUNNING OF A SURFACE FRONT AND
SOME EXTRA LIFT FROM THE RIGHT ENTRANCE REGION OF AN UPPER-LEVEL
JET. ALL OF THIS WILL BE LIFTING NORTHWARD WITH TIME AS THE CYCLONE
TRACKS INTO NEW ENGLAND. THEREFORE, THE RAIN WILL BE TAPERING OFF
FROM SOUTH TO NORTH THROUGH THE DAY. WE STILL MAY NOT BE QUICK
ENOUGH WITH TAPERING THE POPS DOWN, BUT DID SPEED IT UP A BIT FROM
PREVIOUSLY. SOME AREAS MAY EVEN SEE SOME SUNSHINE RETURN BY THE
END OF THE DAY, WITH THE BETTER CHC OF THIS OCCURRING THE FAR
SOUTH YOU ARE. ANY ADDED SUNSHINE WILL HELP TO MIX THE REMAINING
STRONGER WINDS DOWN TO THE SURFACE.

AS FOR TEMPERATURES, WE GENERALLY USED A BLEND OF THE NAM/GFS MOS
BUT THEN ADJUSTED UPWARD A BIT AS WE MAY GET SOME COMPRESSIONAL
WARMING THIS AFTERNOON IN THE WAKE OF THE STORM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE PRESSURE GRADIENT WILL RELAX THROUGH THE NIGHT AS IRENE MOVES
INTO EASTERN CANADA AND HIGH PRESSURE BEGINS TO BUILD IN. THIS
COMBINED WITH THE LOSS OF SURFACE HEATING SHOULD ALLOW SOME DECOUPLE
AND LIGHTER WINDS. THERE SHOULD BE ENOUGH SUBSIDENCE TO KEEP LITTLE
IN THE WAY OF CLOUDS AROUND THROUGH THE NIGHT. THERE COULD BE SOME
FOG AROUND GIVEN ALL THE RAIN AND LIGHTER WINDS, HOWEVER DRIER AIR
IS FORECAST TO ADVECT INTO THE AREA THEREFORE THE FOG MAY TEND TO BE
RATHER LOCALIZED. FOR NOW, WE OPTED TO LEAVE OUT A FOG MENTION.

TEMPERATURES WERE GENERALLY AN EVENLY WEIGHTED BLEND OF THE MOS
GUIDANCE WITH MAINLY SOME MINOR TWEAKS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AN AREA OF HIGH PRESSURE AROUND THE SOUTHERN GREAT LAKES WILL BUILD
EASTWARD MONDAY. A LIGHT NORTHWESTERLY FLOW WITH AMPLE SUN IS
EXPECTED FOR THE REGION MONDAY. OF NOTE IN THE MID TO UPPER LEVELS,
A WEAK TROUGH WILL APPROACH THE AREA MONDAY AND PASS BY DURING
TUESDAY. THIS WILL SERVE TO GIVE US A LITTLE MORE CLOUD COVER FOR
TUESDAY, BUT OTHERWISE THE QUIET PATTERN CONTINUES. THE SURFACE HIGH
PRESSURE EXPANDS ACROSS OUR REGION AND INTO THE NORTHEASTERN STATES
DURING WEDNESDAY AND THURSDAY AS AN UPPER LEVEL RIDGE TAKES SHAPE
OVER THE CENTER OF THE COUNTRY. THE MODELS SHOW HIGH PRESSURE MOVING
OFF THE EAST COAST BY FRIDAY AS AN AREA OF LOW PRESSURE ORGANIZES
OVER THE NORTHERN PLAINS STATES. THIS LOW PRESSURE IS FORECAST TO
TRACK INTO SOUTHEASTERN CANADA DURING SATURDAY WITH A COLD FRONT
EXPECTED TO CROSS THE GREAT LAKES AND APPROACH OUR REGION AT THE END
OF THE LONG TERM PERIOD. FOR THE MOST PART, HPC GUIDANCE WAS
GENERALLY ACCEPTED AND USED.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

HURRICANE IRENE WILL SLIDE BY OUR AREA TODAY, BASICALLY NEARLY
HUGGING THE NEW JERSEY COAST. HOWEVER VARYING INTENSITY RAIN WILL
CONTINUE THROUGH ABOUT MIDDAY WITH IMPROVEMENTS TAKING PLACE FAIRLY
QUICKLY AS WE GO THROUGH THE AFTERNOON. THE SUB-VFR CONDITIONS WILL
CONTINUE AND THE CEILINGS AND VISIBILITIES WILL VARY ESPECIALLY WHEN
HEAVIER RAIN MOVES ACROSS A TERMINAL. THE RAIN INTENSITY WILL LESSEN
LATER THIS MORNING WITH IT TAPERING OFF AS WE GO THROUGH THE
AFTERNOON FROM SOUTH TO NORTH. THE WIND FIELD IS EXPANSIVE WITH THIS
SYSTEM WITH GUSTS GENERALLY IN THE 40 TO 50 KNOT RANGE. DEPENDING ON
WHERE THE CENTER EXACTLY TRACKS, THERE WILL BE A LULL IN THE WINDS.
THIS MAY ACTUALLY OCCUR AT KACY. THE WINDS WILL SHIFT FROM NORTHEAST
TO NORTH AND THEN NORTHWEST. WE ARE CONCERNED THAT IN THE WAKE OF
THE STORM AS WE GO THROUGH LATER THIS MORNING AND AFTERNOON, THERE
MAY BE A BURST OF STRONG WINDS AS SIGNIFICANT PRESSURE RISES OCCUR.
WE TRIED TO INDICATE THIS IN THE TAFS, THEN A SIGNIFICANT DROP OFF
IN THE WINDS THIS EVENING ALONG WITH A RAPIDLY CLEARING SKY.

WHILE SOME LOCAL FOG CANNOT BE RULED OUT LATER TONIGHT, WE BELIEVE
THIS SHOULD BE RATHER LIMITED GIVEN MUCH DRIER AIR FORECAST TO
OVERSPREAD THE REGION IN THE WAKE OF THE HURRICANE. THEREFORE AT
THIS TIME, WE DID NOT INCLUDE ANY FOG.

OUTLOOK...
HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER PATTERN FOR OUR
REGION MONDAY THROUGH THURSDAY. DRY WEATHER IS FORECAST THROUGH THIS
PERIOD WITH GENERALLY LIGHT WINDS AND VFR CONDITIONS. THE
OVERNIGHT/EARLY MORNING PART OF EACH DAY MAY YIELD POSSIBLE
VISIBILITY RESTRICTIONS AS LOCAL FOG COULD DEVELOP WITH THE MAINLY
CLEAR CONDITIONS AND LIGHT WINDS.

&&

.MARINE...
THE CENTER OF HURRICANE IRENE LOOKS TO TRACK RIGHT UP OUR COASTAL
WATERS TODAY BEFORE MOVING UP THROUGH NEW ENGLAND. A VERY STRONG
ONSHORE FLOW NORTH OF THE CENTER CONTINUES TO PRODUCE GUSTS TO NEAR
60 KNOTS ACROSS THE WATERS. THESE WINDS WILL SHIFT AROUND TO THE
NORTHWEST AS THE CENTER MOVES NORTHWARD. THERE COULD BE A SECONDARY
SURGE OF WINDS ON THE BACKSIDE OF THE HURRICANE. WE MAINTAIN OUR
FORECAST OF SEAS PEAKING AROUND OR A BIT IN EXCESS OF 20 FEET OVER
THE ATLANTIC AND 5 TO 9 FEET OVER THE BAY. THESE MAY TAKE SOME TIME
TO SUBSIDE, BUT AS THE OFFSHORE FLOW BECOMES ESTABLISHED THROUGH THE
DAY, THE HIGHER SETS WILL TEND TO BE PUSHED AWAY FROM THE COAST.

OUTLOOK...
HIGH PRESSURE GRADUALLY BUILDS INTO THE MID ATLANTIC REGION AND OUR
AREA DURING MONDAY. FOR THE OCEAN WATERS, WAVE HEIGHTS WILL
GRADUALLY DIMINISH GOING INTO TUESDAY. WINDS ARE EXPECTED TO BE
MAINLY LESS THAN 15 KNOTS FOR THE COASTAL WATERS OF DELAWARE AND NEW
JERSEY BY MONDAY. WITH HIGH PRESSURE REMAINING OVER THE AREA THROUGH
THURSDAY, WINDS IN THIS RANGE WILL CONTINUE FOR THE WATERS.

&&

.HYDROLOGY...
HEAVY AND POSSIBLY RECORD SETTING RAINFALL CONTINUES FOR AWHILE TODAY
WHICH WILL RESULT IN MAJOR FLOODING ACROSS THE AREA. GIVEN THE
AMOUNT OF RUNOFF THAT WILL TAKE PLACE, IT WILL TAKE SOME TIME FOR
THE LARGER WATERWAYS TO CREST AND THEN RECEDE. LOOKS LIKE RAINFALL
TOTALS OF 6 TO 10 INCHES WITH LOCALLY UP TO 12 INCHES WILL OCCUR
ACROSS THE AREA. THE HIGHEST AMOUNTS WILL PROBABLY TEND TO BE INLAND
FROM THE COAST AS UPSLOPE AND ENHANCED FROM A STATIONARY FRONT PLAYS
A ROLE. THERE ARE NUMEROUS WARNINGS OUT DUE TO ALL THE FLOODING.
PLEASE CHECK THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ PAGE
ON THE INTERNET FOR ALL THE FORECAST AND RIVER STAGES.

&&

.TIDES/COASTAL FLOODING...
A STORM SURGE OF 3 TO 4 FEET ABOVE ASTRONOMICAL PREDICTED TIDES IS
EXPECTED ALONG THE NEW JERSEY COAST SOUTH OF BARNEGAT INLET AND
ALONG THE DELAWARE COAST. A STORM SURGE OF 4 TO 6 FEET IS EXPECTED
FOR THE NEW JERSEY COAST NORTH OF BARNEGAT INLET.

THE ANTICIPATED STORM SURGE VALUES WILL RESULT IN SEVERE TIDAL
FLOODING THIS MORNING IN MONMOUTH COUNTY AND OCEAN COUNTY IN NEW
JERSEY. THE VALUES WILL RESULT IN MODERATE TO SEVERE TIDAL
FLOODING THIS MORNING IN ATLANTIC COUNTY AND CAPE MAY COUNTY IN
NEW JERSEY...AS WELL AS IN SUSSEX COUNTY...DELAWARE.

A STORM SURGE OF 2 TO 4 FEET ABOVE ASTRONOMICAL PREDICTED TIDES
IS EXPECTED ON DELAWARE BAY AND ON THE TIDAL DELAWARE RIVER. THESE
VALUES WILL RESULT IN MODERATE TO SEVERE TIDAL FLOODING THIS
MORNING ALONG DELAWARE BAY. MODERATE TO SEVERE TIDAL FLOODING IS
ANTICIPATED FOR THE LOWER DELAWARE RIVER FROM THIS MORNING INTO
THE EARLY AFTERNOON INCLUDING THE ADDITIONAL CONTRIBUTION FROM THE
HEAVY RAINFALL.

FOR THE MARYLAND EASTERN SHORE...A STORM SURGE OF 1 TO 2 FEET IS
EXPECTED THIS MORNING.

&&

.RIP CURRENTS...
DANGEROUS RIP CURRENTS ASSOCIATED WITH HURRICANE IRENE ARE
ANTICIPATED THROUGH TODAY.

&&

.EQUIPMENT...
THE FORT DIX, NEW JERSEY /KDIX/ DOPPLER RADAR IS OUT OF SERVICE
UNTIL FURTHER NOTICE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THIS EVENING FOR PAZ054-055-060>062-
     067>071.
     TROPICAL STORM WARNING FOR PAZ054-055-060>062-067>069.
     HURRICANE WARNING FOR PAZ070-071.
NJ...FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012>027.
     TROPICAL STORM WARNING FOR NJZ001-007>010-015.
     HURRICANE WARNING FOR NJZ012>014-016>027.
DE...FLOOD WATCH THROUGH THIS EVENING FOR DEZ001>004.
     HURRICANE WARNING FOR DEZ001>004.
MD...FLOOD WATCH THROUGH THIS EVENING FOR MDZ008-012-015-019-020.
     TROPICAL STORM WARNING FOR MDZ008-012-015-019-020.
MARINE...HURRICANE WARNING FOR ANZ430-431-450>455-470.
&&

SYNOPSIS...GORSE/KLINE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...KLINE
AVIATION...DELISI/GORSE/KLINE
MARINE...DELISI/GORSE/KLINE
HYDROLOGY...GORSE
TIDES/COASTAL FLOODING...IOVINO
RIP CURRENTS...GORSE
EQUIPMENT...GORSE
Hazardous weather outlook, Aug 28, 6:52 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
652 AM EDT SUN AUG 28 2011

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-067>069-
291100-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
652 AM EDT SUN AUG 28 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-NJZ012>014-016>027-PAZ070-071-291100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
652 AM EDT SUN AUG 28 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-291100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
652 AM EDT SUN AUG 28 2011

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 28, 1:43 AM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
143 AM EDT SUN AUG 28 2011

NJZ022>025-280845-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
INCLUDING THE CITIES OF...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY
143 AM EDT SUN AUG 28 2011

...STRONG WINDS AND VERY HEAVY RAIN WILL AFFECT CAPE MAY AND
ATLANTIC COUNTIES EARLY THIS MORNING...

LOOK FOR RAIN BANDS ASSOCIATED WITH IRENE TO AFFECT CAPE MAY AND
ATLANTIC COUNTIES EARLY THIS MORNING. WHEN THE RAIN BANDS CROSS
THE REGION...WINDS COULD GUST AS HIGH AS 65 MPH...AND HEAVY RAIN
DRIVEN RAIN WILL FALL. THE ADDITIONAL RAIN WILL AGGRAVATE ONGOING
FLOODING.

HAYES
Special weather statement, Aug 28, 2:59 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 AM EDT SUN AUG 28 2011

NJZ020-022>027-280915-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...JACKSON...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
259 AM EDT SUN AUG 28 2011

...STRONG WINDS AND VERY HEAVY RAIN IS EXPECTED ALONG THE NEW
JERSEY COAST FROM CAPE TO SEASIDE HEIGHTS EARLY THIS MORNING...

LOOK FOR RAIN BANDS ASSOCIATED WITH IRENE TO AFFECT CAPE MAY...
ATLANTIC...SOUTHEAST BURLINGTON AND OCEAN COUNTY THROUGH 500 AM.
IN THE RAIN BANDS...WINDS MAT GUST TO HURRICANE FORCE...AND VERY
HEAVY WIND DRIVEN RAIN WILL AGGRAVATE ONGOING FLOODING.

EXPECT THE BAND TO MOVE TO THE NORTH DURING THE EARLY MORNING
HOURS...MAINLY AFFECTING AREAS CLOSER TO THE IMMEDIATE COAST.

HAYES
Special weather statement, Aug 28, 3:22 AM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 AM EDT SUN AUG 28 2011

NJZ012>014-280930-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK
322 AM EDT SUN AUG 28 2011

...STRONG WINDS AND VERY HEAVY RAIN ARE EXPECTED ALONG THE NEW
JERSEY COAST FROM MANASQUAN TO PERTH AMBOY EARLY THIS MORNING...

LOOK FOR RAIN BANDS ASSOCIATED WITH IRENE TO AFFECT MONMOUTH AND
MIDDLESEX COUNTIES THROUGH 530 AM. IN THE RAIN BANDS...WINDS MAY
GUST TO HURRICANE FORCE...AND VERY HEAVY WIND DRIVEN RAIN WILL
AGGRAVATE ONGOING FLOODING.

EXPECT THE BAND TO MOVE TO THE NORTH DURING THE EARLY MORNING
HOURS...MAINLY AFFECTING AREAS CLOSER TO THE IMMEDIATE COAST.

HAYES
Local storm report, Aug 28, 3:29 AM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     NON-TSTM WND DMG BOUND BROOK             40.57N  74.54W
08/28/2011                   SOMERSET           NJ   TRAINED SPOTTER

            MULTIPLE TREES UPROOTED

&&

EVENT NUMBER PHI1100664

GAINES
Special weather statement, Aug 28, 4:45 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT SUN AUG 28 2011

NJZ022>025-027-281130-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...WHARTON STATE FOREST
445 AM EDT SUN AUG 28 2011

...RAIN BANDS FROM IRENE WILL AFFECT SOUTHEAST NEW JERSEY THIS
MORNING...

LOOK FOR STRONG WINDS AND VERY HEAVY RAIN AS RAIN BANDS FROM IRENE
TO AFFECT CAPE MAY AND ATLANTIC COUNTIES THROUGH 730 AM. IN THE
RAIN BANDS...WINDS COULD GUST TO NEAR HURRICANE FORCE...AND VERY
HEAVY WIND DRIVEN RAIN WILL AGGRAVATE ONGOING FLOODING.

NJZ013-014-020-026-281130-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK...JACKSON...
LONG BEACH ISLAND
445 AM EDT SUN AUG 28 2011

...RAIN BANDS FROM IRENE WILL AFFECT THE NEW JERSEY SHORE THIS
MORNING...

LOOK FOR STRONG WINDS AND VERY HEAVY RAIN AS RAIN BANDS FROM IRENE
TO AFFECT OCEAN AND MONMOUTH COUNTIES THROUGH 730 AM. IN THE RAIN
BANDS...WINDS COULD GUST TO NEAR HURRICANE FORCE...AND VERY HEAVY
WIND DRIVEN RAIN WILL AGGRAVATE ONGOING FLOODING.

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:28 PM EDTFlash Flood WarningPHICecil, Kent, Queen Anne's12 hr
Aug 27, 8:49 PM EDTTornado WarningPHIKent, Queen Anne's26 min
Aug 28, 8:09 AM EDTAreal Flood WarningPHICecil, Kent12 hr
Aug 28, 3:23 PM EDTCoastal Flood StatementPHICaroline, Cecil, Kent, Queen Anne's, Talbot82 min
Aug 27, 8:33 PM EDTTornado WarningPHIKent, Sussex27 min
Aug 27, 9:46 PM EDTTornado WarningPHINew Castle29 min
Aug 27, 10:14 PM EDTTornado WarningPHINew Castle31 min
Aug 27, 11:37 PM EDTFlash Flood WarningPHINew Castle12 hr
Aug 28, 11:07 AM EDTAreal Flood WarningPHINew Castle18 hr
Aug 28, 7:03 PM EDTAreal Flood WarningPHISussex22 hr

Nearby

Areal Flood Warnings in Maryland, 2011Areal Flood Warnings in Delaware, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.